Alert archive / New Jersey / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 12, 2009, 4:01 PM EDT for Atlantic County, Cape May County, New Jersey. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 12, 2009, 7:21 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atlantic County, NJ, Cape May County, NJ
The radar
The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:21 PM EDT | FLASH FLOOD | Northfield, NJ | 1.90 INCHES OF RAIN AT TIME OF REPORT. WIDESPREAD STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 140 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPHI 122001
FFWPHI
NJC001-009-130000-
/O.NEW.KPHI.FF.W.0034.090812T2001Z-090813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
NORTHEASTERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 800 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAIN ACROSS PORTIONS OF
THE WARNED AREA. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE
POSSIBLE WITH RAINFALL RATES APPROACHING SIX INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANTVILLE AND NORTHFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3929 7452 3930 7454 3928 7455 3925 7459
3922 7462 3919 7465 3934 7478 3946 7457
3937 7448 3937 7451 3934 7452 3936 7447
3934 7445
$$
KRUZDLO1 follow-up statement
000
WGUS71 KPHI 122321
FFSPHI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT WED AUG 12 2009
NJC001-009-122331-
/O.CAN.KPHI.FF.W.0034.000000T0000Z-090813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE MAY NJ-ATLANTIC NJ-
721 PM EDT WED AUG 12 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
ATLANTIC AND NORTHEASTERN CAPE MAY COUNTIES...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA. THE FLASH FLOOD WARNING
HAS BEEN CANCELLED.
LAT...LON 3929 7452 3930 7454 3928 7455 3925 7459
3922 7462 3919 7465 3934 7478 3946 7457
3937 7448 3937 7451 3934 7452 3936 7447
3934 7445
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:58 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 12, 2:58 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 PM EDT WED AUG 12 2009 .SYNOPSIS... A COLD FRONT SLIDING DOWN FROM THE NORTHWEST WILL CONTINUE TO SLOWLY PUSH THROUGH THE REGION AND ULTIMATELY STALL TO OUR SOUTH AND EAST ON THURSDAY. HIGH PRESSURE LOOKS TO REGAIN CONTROL OF THE REGION ON FRIDAY THROUGH THE WEEKEND BUT THE UNSETTLED WEATHER WILL CONTINUE WITH MULTIPLE WAVES OF LOW PRESSURE RIDING ALONG THIS FRONTAL BOUNDARY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CURRENT SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY OVER THE SOUTHERN DELMARVA EXTENDING SOUTHWESTWARD INTO THE SOUTHEASTERN UNITED STATES. VISIBLE SATELLITE IMAGERY SHOWS A LARGE CLOUD SHIELD OVER THE EASTERN SEABOARD WITH AMPLE MOISTURE WITH MULTIPLE AREAS OF MODERATE EMBEDDED CONVECTION. UPPER AIR ANALYSIS SHOWS A SPLIT FLOW PATTERN OVER THE INTERIOR PARTS OF THE UNITED STATES WHILE A MASSIVE UPPER LEVEL RIDGE REMAINS FAIRLY ENTRENCHED IN THE PLAINS. A MID-LEVEL IMPULSE CONTINUES TO SWING THROUGH THE REGION DURING THE OVERNIGHT HOURS. AT 18Z, A THETA-E RIDGE WAS INDICATED ALONG FROM THE CENTRAL NEW JERSEY COAST EXTENDING INTO THE NORTHERN NEW JERSEY COUNTIES. LOW AND MID-LEVEL FLOW STILL REMAINS PRETTY WEAK ALTHOUGH BOTH THE NAM AND GFS ARE SHOWING AN AREA OF POSITIVE THETA-E ADVECTION WITH THE GFS BEING A LOT MORE ROBUST. THE OPERATIONAL FORECAST MODELS ARE SHOWING A WIDE AREA OF PRECIPITATION ASSOCIATED WITH THE MID-LEVEL TROUGH PASSAGE ACROSS THE CWA, HOWEVER, MOST OF THE MOISTURE IS CONCENTRATED IN THE SOUTHERN ZONES. EMBEDDED CONVECTION IS DEFINITELY NOT OUT OF THE QUESTION DURING THE OVERNIGHT HOURS. PWATS ARE IN EXCESS OF 2 INCHES ACROSS THE SOUTHERN HALF OF THE CWA. THIS MAY CAUSE PROBLEMS IN URBAN AND AREAS WITH POOR DRAINAGE SINCE THE FLOW ALOFT IS VERY WEAK AND THE STORMS TEND TO SIT OVER ONE AREA FOR A PROLONGED AMOUNT OF TIME. KEPT TEMPERATURES A BIT WARMER THAN WHAT METMOS WAS SUGGESTING WITH MOST AREAS UNDER OVERCAST CONDITIONS, ALTHOUGH NOT AS WARM AS THIS MORNING SINCE WE LOST THE DAYTIME HEATING ON WEDNESDAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THE NAM APPEARS TO BE MORE PROGRESSIVE COMPARED TO THE GFS ON THURSDAY BY MOVING THE TROUGH THROUGH A LITTLE FASTER BUT THE GFS IS OVERALL STRONGER WITH THE TROUGH AND THE MULTIPLE VORTICITY MAXES ACCOMPANYING THE TROUGH. THE GFS AND NAM BOTH SHOW MULTIPLE VORTICITY COUPLETS FORMING IN AND ALONG THE MID-LEVEL TROUGH AXIS, HOWEVER, THE GFS WAS SHOWING NUMEROUS BULLSEYES ACROSS THE CWA WITHIN AREAS OF ENHANCED OMEGA. THIS COUPLED WITH THE FACT THAT THE OTHER OPERATIONAL MODELS WERE NOT SHOWING THESE BULLSEYES, IT APPEARED AS THOUGH THE GFS WAS SUFFERING FROM CONVECTIVE FEEDBACK SO IT WAS NOT USED WHEN DECIDING THE POPS AND QPF GRIDS. WITH THE MID-LEVEL TROUGH AXIS FINALLY MOVING THROUGH THE REGION, LATER ON THURSDAY, MID-LEVEL RIDGING TAKES OVER. HOWEVER, WHILE THE SURFACE FRONT STALLS TO THE SOUTH AND EAST MULTIPLE VORTICITY MAXES RIDE ALONG THIS FRONTAL SYSTEM. THE ECMWF APPEARS TO BE A LITTLE MORE ROBUST THEN DOES THE GFS BUT BOTH MODELS INDICATE THE PRESENCE OF THESE FEATURES AND KEEP THEM MOVING FURTHER OFFSHORE WITH THE UPPER LEVEL MEAN FLOW. THERE IS STILL A POTENTIAL FOR POP UP CONVECTION WITH PLENTY OF SUNSHINE AND AMPLE MOISTURE ALREADY IN PLACE OVER THE REGION AND WITH THE PASSING OF EMBEDDED SHORTWAVES. THE PASSAGE OF ANY OF THE MID-LEVEL IMPULSES WILL INCREASE THE CHANCES FOR CONVECTION. THE NAM AND GFS BUFKITS VERY GREATLY IN TERMS OF CONVECTIVE INDICES ON FRIDAY. THE NAM SHOWS MINIMAL AMOUNTS IN TERMS OF CAPE WHILE THE GFS SPITS OUT OVER 1500 J/KG IN MOST PLACES SO CURRENT THINKING IS THAT THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK ISSUES. WITH AN EASTERLY FLOW IN PLACE THE LOCALES ALONG THE COAST AND FURTHER SOUTH WILL BE MORE SUSCEPTIBLE TO DIURNAL SHOWERS AND THUNDERSTORMS WITH WATER TEMPERATURES IN THE MID TO UPPER 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... 5-WAVE MODEL GUIDANCE SUGGESTS THAT THE MASSIVE UPPER LEVEL RIDGE CURRENTLY LOCATED IN THE NORTHERN PLAINS BEGINS TO MOVE EASTWARD DURING THE EXTENDED PERIOD. THE RIDGE TRIES TO LOCK INTO THE SOUTHEASTERN STATES BUT APPEARS TO BE PUSHED OFFSHORE BY AN ADVANCING PACIFIC TROUGH WHILE AN EASTERN UNITED STATES TROUGH BEGINS TO SUPPRESS THE RIDGE FURTHER SOUTH. EVEN WITH THE RIDGING NOW IN PLACE OVER THE REGION AND A DIRTY HIGH PRESSURE AT THE SURFACE, THE FRONTAL BOUNDARY STILL REMAINS TOO CLOSE TO THE COAST TO COMPLETELY ELIMINATE CHANCE POPS FROM THE FORECAST PERIOD. THERE MAY BE A CHANCE OF A SLIGHT AIR MASS MODIFICATION LATE IN THE PERIOD WITH A STRONGER COLD FRONT PASSAGE. BUT WITH THE FORECAST MODELS IN A MAJOR DISAGREEMENT IN TERMS OF MODIFICATION IT WOULD SEEM THAT THE STICKY AIR MASS HANGS AROUND A LITTLE LONGER. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE NEAR TERM WILL HAVE VERY WET THUNDERSTORMS IN THE AREA, BUT MAINLY ALONG THE COASTAL PLAIN. STALLED FRONTAL BOUNDARY WILL REMAIN OVER US UNTIL TOMORROW AND ANY GLIMMER OF SUN WILL BAKE THE LOW LEVEL UNSTABLE AIR WITH CONVECTION FIRING UP AND DUMPING. SO FAR ONLY TTN AND ACY HAVE HAD PERIODS OF HEAVY RAIN. PREVAILING WINDS ARE FROM AN EASTERLY COMPONENT, HOWEVER OUTFLOW BOUNDARIES FROM NEARBY TSTMS WILL CAUSE A TEMPERATURE SHIFT IN THE DIRECTION AND A DOUBLING OF THE WIND SPEED. BUT, THIS WILL BE BRIEF AND THEN WE RETURN TO THE GRADIENT LIGHT EASTERLY WIND. QUITE A FEW THUNDERSTORMS ARE FORMING OVER CENTRAL AND WESTERN PENNSYLVANIA AND SPILL SOUTH TO WVA AND NORTH TO NY. THE MEAN WIND VECTOR IS TO THE NORTHEAST. SO WITH THE CLOUDS IN PLACE, LITTLE IF ANY STRONG CONVECTION AND CEILINGS AND VSBYS REMAINING VFR. IN ANY TSTMS MVFR TO OCNLY IFR FOR A TIME. WITH ALL THE MOISTURE AROUND AND AN EASTERLY/MARINE WIND COMPONENT WE SHOULD HAVE SOME LOW DECKS FORMING AFTER 10 PM AND GOING DOWN TO 9 OR 3 HUNDRED FEET FOR SEVERAL HOURS BEFORE SUNUP AT MOST LOCATIONS. WE SHED THE LOW CLOUDS VERY SLOWLY WITH HIGHER CLOUD DECKS OVERHEAD AND ANY DAYTIME HEATING WILL GIVE US A RETURN SITUATION FOR FRIDAY. THE WINDOW FOR GOOD VFR WILL BE A A MINIMUM FOR THE NEXT 36 HOURS. OUTLOOK... WHILE HIGH PRESSURE MOVES OVER THE AREA BY THE WEEKEND...THE FLOW ALOFT WILL KEEP US IN A CHANCE OF PRECIPITATION AS THE WESTERLIES TAP THE MOISTURE FROM THE BIG SYSTEM TAKING SHAPE IN THE CENTRAL PLAINS. && .MARINE... FLAT WEATHER PATTERN REMAINS OVER THE COASTAL WATERS AND NOT EXPECTED TO CHANGE OVER THE NEXT SEVERAL DAYS. WITH THAT, THE SEA SURFACE TEMPERATURES ARE UP TO 80 DEGREES IN SEVERAL AREAS. BUOY 44009 HAS A 1 FOOT SEA EVERY SEVEN SECONDS AND WAVES WITHIN THE DELAWARE BAY ARE 1 FOOT. BY THE WAY 44009 IS UP TO 81 DEGREES WHICH IS ABOUT 3 SHY OF THE RECORD FOR THIS TIME OF YEAR. THE STALLED PATTERN WILL REMAIN WITH US INTO THURSDAY NIGHT BEFORE A WEAK HIGH PRESSURE TRIES TO NUDGE ALL OF THE CLOUDS/PRECIPITATION EAST. COULD BE A STRUGGLE WITH THE UPPER LEVEL WINDS SO LIGHT. THE MAIN CONCERN WILL BE THE LIGHTNING WITH THESE THUNDERSTORMS. THEY ARE MOVING VERY LITTLE AND THE ATMOSPHERE IS SATURATED. BE CAREFUL GOING OUT IN THIS WEATHER. OUR SEAS DONT CHANGE MUCH FOR AT LEAST THE NEXT 6 DAYS OR SO SINCE LITTLE IN THE WAY OF AN INCREASING PRESSURE PATTERN IS ON THE WAY. FOR THOSE PLANNING EXTENDED SOUTH ATLANTIC TRIPS PLEASE CHECK THE NATIONAL HURRICANE CENTERS PAGE AT WWW.NHC.NOAA.GOV && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...HEAVENER AVIATION...EBERWINE MARINE...EBERWINE
Hazardous weather outlook, Aug 12, 3:03 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 303 PM EDT WED AUG 12 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-131915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 303 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-131915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 303 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 11:26 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 AM EDT WED AUG 12 2009 NJZ012-015-121630- MERCER NJ-MIDDLESEX NJ- 1126 AM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT MERCER AND MIDDLESEX COUNTIES... AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF TRENTON...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR WINDSOR AROUND 1130 AM...ALLENTOWN... MONMOUTH JUNCTION AROUND 1145 AM...HIGHTSTOWN...DAYTON AROUND 1215 PM...TWIN RIVERS AND CLEARBROOK PARK AROUND 1230 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. FORECASTER:AMC
Special weather statement, Aug 12, 2:35 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 235 PM EDT WED AUG 12 2009 NJZ016>023-025>027-122030- ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ- SOUTHEASTERN BURLINGTON NJ- 235 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC... BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER... OCEAN AND SALEM COUNTIES... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS OVER SOUTHERN NEW JERSEY. THESE STORMS ARE MOVING VERY SLOWLY AND ADDITIONAL DEVELOPMENT IS POSSIBLE OVER THE REGION THROUGH THE AFTERNOON HOURS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS AS WELL. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. NIERENBERG
Local storm report, Aug 12, 3:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD SOUTH BELMAR 40.17N 74.03W
08/12/2009 MONMOUTH NJ CO-OP OBSERVER
1.28 INCHES RAIN FROM STORM, WITH 1.07 INCHES IN 17
MINUTES. MINOR FLOODING REPORTED.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
PERSON POSSIBLY STRUCK BY LIGHTNING ALONG BRIDGEWATER
COURT IN JACKSON TWP.
0201 PM LIGHTNING 2 NE CASSVILLE 40.12N 74.36W
08/12/2009 OCEAN NJ TRAINED SPOTTER
3 HOMES AFFECTED BY LIGHTNING STRIKES ALONG BRIDGEWATER
COURT IN JACKSON TWP. ONE HOME HAS MAJOR DAMAGE.
0145 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ COUNTY OFFICIAL
TWO FEET OF WATER AGAINST 8 TO 10 HOUSES ALONG CHARLENE
COURT IN ROBBINSVILLE TWP.
0125 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ LAW ENFORCEMENT
6 INCHES OF FLOWING WATER AT INTERSECTION OF ROUTE 130
AND MEADOWBROOK ROAD IN ROBBINSVILLE TWP.
1257 PM FLASH FLOOD 2 ESE HAMILTON SQUARE 40.22N 74.64W
08/12/2009 MERCER NJ TRAINED SPOTTER
MAJOR FLOODING IN ROBBINSVILLE TWP ALONG ROUTE 130. ALSO
REPORTS OF SMALL HAIL.
1150 AM FLASH FLOOD HAMILTON SQUARE 40.23N 74.68W
08/12/2009 MERCER NJ CO-OP OBSERVER
0.58 INCHES OF RAIN IN 20 MINUTES. LOTS OF LIGHTNING.
&&
KEKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:04 PM EDT | Areal Flood Advisory | PHI | Mercer | 60 min |
| Aug 12, 12:47 PM EDT | Flash Flood Warning | PHI | Mercer | 3 hr |
| Aug 12, 1:26 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 22 min |
| Aug 12, 2:55 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 50 min |
| Aug 12, 3:01 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland | 59 min |
| Aug 12, 3:17 PM EDT | Flash Flood Warning | PHI | Atlantic, Cumberland | 4 hr |
| Aug 12, 3:29 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 60 min |
| Aug 12, 3:32 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 118 min |
| Aug 12, 4:16 PM EDT | Flash Flood Warning | PHI | Cumberland, Salem | 6 hr |
| Aug 12, 4:55 PM EDT | Flash Flood Warning | PHI | Salem | 3 hr |
| Aug 12, 5:13 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland | 2 hr |
| Aug 12, 6:03 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
Nearby
Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.